Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2019, 7:29 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 20, 2019, 8:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:36 PM EDT | TSTM WND DMG | 2 Se Ridgeland, SC | SCHP REPORTED A TREE DOWN ON BEES CREEK RD AT ELLIS HODGES RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
662
WUUS52 KCHS 202329
SVRCHS
SCC013-053-210030-
/O.NEW.KCHS.SV.W.0052.190620T2329Z-190621T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
729 PM EDT Thu Jun 20 2019
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Beaufort County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 830 PM EDT.
* At 729 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Yemassee to 10 miles west of
Ridgeland, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Ridgeland,
Yemassee, Clarendon and Jasper.
This warning includes I-95 in South Carolina between mile markers 6
and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3239 8118 3245 8121 3263 8090 3270 8081
3262 8065 3261 8066 3258 8062 3259 8058
3255 8057 3256 8055 3250 8049 3250 8045
3238 8040 3230 8042 3225 8058 3217 8067
3207 8083 3202 8088
TIME...MOT...LOC 2329Z 309DEG 26KT 3263 8075 3243 8114
HAIL...<.75IN
WIND...60MPH
$$
ETMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:02 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 20, 7:02 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
702 PM EDT Thu Jun 20 2019
.SYNOPSIS...
A trough of low pressure will persist over the Southeast
through at least the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Not much change with the latest update. Main concern through
the evening is the threat for severe thunderstorms as a squall
line pushes toward the coast in an environment favorable for
damaging wind gusts due to downdraft CAPE over 1000 J/kg. The
line has already pushed through Screven, Jenkins, and Allendale
Counties so the severe risk there looks to have ended and we'll
likely remove those areas from the Severe Thunderstorm Watch
soon. Large hail and tornadoes appear to be a very low risk at
this point. It will be breezy near the coast until storms arrive
with gusts near 30 mph at times. Most of the rain should end by
around midnight with lows by daybreak in the lower to mid 70s
inland and upper 70s near the coast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A shortwave ridge will settle over the area on Friday while
weak surface high pressure expands southeast. Dry, warm weather
will result, along with slightly lower dewpoints. Highs will top
out in the middle 90s.
The upper ridge axis will remain just to the west Saturday into
Sunday, keeping a warm airmass in place. However, a series of
shortwaves will drop southeast through the area during the
period. Fairly strong instability is expected to develop
Saturday and Sunday, which, combined with the shortwave energy,
should allow scattered to numerous showers and thunderstorms to
affect the area especially during the afternoon/evening. Given
the potential for more organized convection due to the upper
shortwave energy, some thunderstorms could be severe with
damaging winds and large hail.
High temps in the low to mid 90s with dewpoints in the low to
mid 70s may result in an hour or two of 105F heat indices in a
few spots both days.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Weak troughing at the surface and aloft will persist through at
least the middle of next week. Guidance continues to depict above-
normal temperatures. Interestingly, despite the trough, medium range
guidance suggests that coverage of diurnal convection could become
sparse next week, resulting in below-normal daily PoPs.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Expect the main impact this period to be from showers/tstms
at both KCHS and KSAV toward evening, mainly 00-01Z. Wind gusts
greater than 50 kt will be possible.
Extended Aviation Outlook: Mainly VFR.
&&
.MARINE...
Tonight: Elevated winds/seas are expected ahead of a squall
line of storms which should push into the waters this evening
with potentially even greater winds over 50 kt. Seas will range
from 3-5 ft with some 6 ft seas off the Charleston County coast
and over the outer GA waters.
Friday through Tuesday: Atlantic high pressure will prevail
over the marine area, maintaining a southwest to south flow
through the period. Winds/seas expected to remain below Small
Craft Advisory criteria.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for AMZ330.
Small Craft Advisory until 2 AM EDT Friday for AMZ350-352.
Small Craft Advisory until 6 AM EDT Friday for AMZ374.
&&
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...SPR
AVIATION...JRL/RJB
MARINE...JRL/RJBHazardous weather outlook, Jun 20, 1:50 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 150 PM EDT Thu Jun 20 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-211000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 150 PM EDT Thu Jun 20 2019 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Excessive Heat: The combination of hot temperatures and moderate humidity could produce afternoon heat index values around 105 degrees, mainly across parts of Southeast Georgia Friday then across a wider swath of southeast Georgia and southeast South Carolina this weekend. Heat Advisories could eventually be issued. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-211000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 150 PM EDT Thu Jun 20 2019 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-211000- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 150 PM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: Some severe thunderstorms with wind gusts in excess of 50 knots, large hail and/or waterspouts are possible later today, mainly this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Jun 20, 6:39 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 E HERNDON 32.82N 82.07W
06/20/2019 JENKINS GA 911 CALL CENTER
TREE DOWN ON GA 17 N.
&&
EVENT NUMBER CHS1900596
JRLLocal storm report, Jun 20, 6:40 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG SCARBORO 32.71N 81.88W
06/20/2019 JENKINS GA 911 CALL CENTER
TREE DOWN ON GA HWY 17S NEAR COUNTY LINE.
&&
EVENT NUMBER CHS1900597
JRLSpecial weather statement, Jun 20, 6:44 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Charleston SC
644 PM EDT Thu Jun 20 2019
SCZ047-048-051-202315-
Inland Jasper-Coastal Jasper-Beaufort-
644 PM EDT Thu Jun 20 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 644 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Hardeeville, or 10 miles southwest of
Ridgeland, moving northeast at 45 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Beaufort, Port Royal, Ridgeland, Jasper, Hardeeville, Grahamville,
Lemon Island and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3258 8087 3235 8063 3222 8109 3228 8113
3229 8112 3233 8114 3234 8113 3235 8114
3235 8116 3239 8118
TIME...MOT...LOC 2244Z 242DEG 40KT 3234 8106Special weather statement, Jun 20, 7:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston SC
700 PM EDT Thu Jun 20 2019
SCZ045-052-202330-
Inland Berkeley-Tidal Berkeley-
700 PM EDT Thu Jun 20 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
At 700 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jamestown, or 13 miles northeast of Moncks
Corner, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Moncks Corner, St. Stephen, Bonneau, Jamestown, Southern Lake
Moultrie, Cross, Northern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3343 7987 3340 7985 3337 7980 3338 7979
3332 7974 3327 7956 3324 7950 3325 7948
3321 7945 3321 7947 3315 7954 3316 7956
3313 7964 3309 7966 3301 7983 3329 8026
3350 7997
TIME...MOT...LOC 2300Z 285DEG 30KT 3328 7980
ETMLocal storm report, Jun 20, 7:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 WNW SAINT STEPHEN 33.43N 80.00W
06/20/2019 BERKELEY SC 911 CALL CENTER
BERKELEY COUNTY 911 REPORTED A TREE DOWN ON RIVERBANK
RD NEAR PINEVILLE.
0541 PM TSTM WND DMG 5 ENE EADYTOWN 33.44N 80.07W
06/20/2019 BERKELEY SC 911 CALL CENTER
BERKELEY COUNTY 911 REPORTED A TREE DOWN ON OAKLAND
CLUB RD NEAR SC HWY 45.
0600 PM TSTM WND DMG 1 S SAINT STEPHEN 33.39N 79.92W
06/20/2019 BERKELEY SC 911 CALL CENTER
BERKELEY COUNTY 911 REPORTED A TREE DOWN ON HOOD ST IN
ST STEPHEN.
&&
EVENT NUMBER CHS1900598
EVENT NUMBER CHS1900599
EVENT NUMBER CHS1900600
JRLSpecial weather statement, Jun 20, 7:08 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
708 PM EDT Thu Jun 20 2019
GAZ100-114-115-202345-
Bulloch-Evans-Tattnall-
708 PM EDT Thu Jun 20 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
TATTNALL COUNTIES...
At 708 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Pulaski to near
Uvalda, and moving east at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Reidsville, Claxton, Glennville, Hagan, Collins, Cobbtown, Daisy and
Bellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3232 8222 3227 8197 3229 8195 3225 8169
3217 8170 3215 8178 3209 8172 3199 8185
3195 8189 3191 8188 3180 8200 3187 8211
3190 8211 3189 8213 3191 8213 3190 8219
3192 8222 3218 8218 3232 8223
TIME...MOT...LOC 2308Z 268DEG 43KT 3237 8200 3202 8242
ETMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 57 min |
| Jun 20, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| Jun 20, 6:06 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 24 min |
| Jun 20, 6:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Jun 20, 6:28 PM EDT | Special Weather Statement | CHS | Georgetown | 32 min |
| Jun 20, 6:35 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 55 min |
| Jun 20, 6:44 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 31 min |
| Jun 20, 7:00 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jun 20, 7:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 66 min |
| Jun 20, 7:41 PM EDT | Special Marine Warning | CHS | 49 min | |
| Jun 20, 7:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 20, 7:58 PM EDT | Special Marine Warning | CHS | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.